Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Is Triamcincolone Acetonide an antifungal or antibiotic medication?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
Is Triamcinolone Acetonide an antifungal/antibiotic cream for this condition?
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi Ricki,

Thanks for posting you query.

Your query seems to be about Triamcinolone Acetonide. Based on your query, I would like to comment the following:

1. Triamcinolone Acetonide is NOT an antifungal or antibiotic.

2. It is a synthetic corticosteroid mainly used to treat various skin conditions, mostly allergic/ immunological to decrease the associated inflammation.

3. Triamcinolone acetonide should not be used by those with tuberculosis or untreated fungal, bacterial, viral or herpes infections without consulting a doctor first. Thus it should not be used in untreated active skin infection, since it can flare up the infection.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB




Above answer was peer-reviewed by
 
Follow-up: Is Triamcincolone Acetonide an antifungal or antibiotic medication? 4 hours later
I was prescribed this for an extreme case of hives a few weeks ago. I have been batteling painful chaffing around the anus (pink in color) and read on your site that you should treat it with an antifungal cream. I had pneumonia 3 months ago and after all the antibiotics I had to take diflucan for a month to cure thrush. Could this be related and can you buy an antifungal cream over the counter?

Thank you,
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Hi,

Thanks for the follow up.

After going through your follow up history, I would comment the following:

1. You have a history of suffering from Urticaria. You need to take an antihistimine medicine (eg. Hydroxyzine, cetrizine) under prescription from your physician for this condition.

2. Fungal etiology is a possibility of the skin lesion around the anus but you should get it examined by a dermatologist prior to starting an antifungal preparation which should ideally be taken on prescription with your physician. Sometimes there is also associated secondary bacterial infection when you need to start an antibiotic +antifungal cream. Please get the lesion clinically examined by a dermatologist and the get the appropriate medication prescribed accordingly as per the examination findings.

3. Considering that you were treated with antibiotics for pneumonia, there is a possibility of antibiotics being a trigger for this condition but then this skin condition should have developed during the antibiotic therapy.

4. Also if you have associated itching around the anus (pruritis ani), then you need to consider a parasitic etiology also and get a deworming agent prescribed by your physician.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor